MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANTAGE SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION ADVANTAGE SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068502000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/15/2013
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an advantage system device was implanted into the patient during posterior colporrhaphy, perineorrhaphy, placement of a mid-urethral sling, and cystourethroscopy procedures performed on (b)(6) 2013, for the treatment of rectocele and urodynamic stress incontinence.The patient's external genitalia were found to be normal upon anesthetic examination.The patient lacked both a uterus and a cervix.Rectocele was discovered.Apical and anterior support were normal and good.The bladder mucosa seemed normal and healthy during cystoscopy after the tension-free vaginal tape trocars were passed, with no injuries or defects in the bladder.Bilateral visualization of the ureteral orifice was performed.The ureterovesical junction and urethral interior appeared normal as well.Furthermore, the doctor confirmed the presence of a rectocele during the rectal examination, and after the rectocele repair, they performed another digital examination, enabling them to confirm the absence of an enterocele.A rectal exam was performed once the surgery was completed.No suture injury was palpable through the rectal mucosa.In addition, no complications were observed throughout the procedure, and the patient was woken from anesthesia, extubated, and transported to the post-anesthesia care unit in stable condition.As reported by the patient's attorney, the patient has experienced an unspecified injury.
 
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2013, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting physician is: dr.(b)(6).Block h6: the following imdrf patient code capture the reportable event of: e2401 - unspecified personal injury.The following imdrf impact code capture the reportable event of: f12 - patient had filed a legal claim for injuries related to the device.

Brand Name
ADVANTAGE SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
FREUDENBERG MEDICAL MIS INC
2301 centennial boulevard
jeffersonville IN 47130
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17205927
Report Number3005099803-2023-03279
Device Sequence Number17809036
Product Code OTN
UDI-Device Identifier08714729470274
UDI-Public08714729470274
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K020110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2015
Device Model NumberM0068502000
Device Catalogue Number850-200
Device Lot NumberML00001046
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2023
Initial Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/26/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient SexFemale